Reactions Weekly

, Volume 1697, Issue 1, pp 248–248 | Cite as

Methotrexate

Skin allergy, raised transaminases, infection and pancytopenia: 3 case reports
Case report
  • 16 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective observational study, 3 adult patients [ages and sexes not stated] were described, out of whom one developed skin allergy, one developed raised transaminases levels, and one developed severe infection and pancytopenia during treatment with methotrexate [routes and dosages not stated].

The patients were receiving therapy with methotrexate for rheumatoid arthritis. In the first year of treatment, one patient developed skin allergy and discontinued methotrexate therapy. One patient showed increased transaminases levels, and the other patient developed severe infection and pancytopenia [times to reactions onset not stated] in their subsequent years of treatments and required methotrexate therapy discontinuation [outcomes not stated].

Author comment: "Since the objective was to assess safety, those patients initiated on methotrexate 4 years ago but had discontinued due to adverse effects were also included." "Overall 10 patients discontinued methotrexate over 4 years, . . . 1 due skin allergy in the first year. In subsequent years 2 patients were withdrawn due to chronic cough, 1 due to raised transaminases and 1 patient after severe infection and pancytopenia."

Reference

  1. Nalawade AB, et al. Long term safety profile of methotrexate in patients with RA in routine care. Annals of the Rheumatic Diseases 76 (Suppl. 2): 269 abstr. THU0178, Jun 2017. Available from: URL: http://doi.org/10.1136/annrheumdis-2017-eular.4055 [abstract] - India

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations